Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 154, NWS Blacksburg, VA

August 8, 2018Patrick County, Virginia; Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 8, 2018, 1:19 PM EDT for Patrick County, Virginia; Stokes County, North Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2018, 1:19 PM EDT (17:19 UTC)
Expired
Aug 8, 2018, 2:15 PM EDT
In force
56 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Stokes County, NC, Patrick County, VA

The radar

The Roanoke radar (KFCX), 57 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 1:46 PM EDTTSTM WND DMG2 Sw Sandy Ridge, NCTREE DOWN ON STEELE ROAD NEAR SANDY RIDGE. TIME ESTIMATED FROM RADAR.
Aug 8, 1:48 PM EDTTSTM WND DMG6 Ne Danbury, NCTREE DOWN ON TOM SHELTON ROAD NEAR SANDY RIDGE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
739 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

041 
WUUS51 KRNK 081719
SVRRNK
NCC169-VAC141-081815-
/O.NEW.KRNK.SV.W.0154.180808T1719Z-180808T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
119 PM EDT WED AUG 8 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Northern Stokes County in north central North Carolina...
  Southeastern Patrick County in southwestern Virginia...

* Until 215 PM EDT

* At 118 PM EDT, a severe thunderstorm was located over Francisco,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Francisco...
  Sandy Ridge...
  Penns Store...
  Collinstown...
  and Prestonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3647 8043 3658 8043 3662 8005 3654 8005
      3654 8004 3639 8005
TIME...MOT...LOC 1718Z 276DEG 26KT 3650 8033 

HAIL...1.00IN
WIND...60MPH
 
$$

JR
3 follow-up statements
049 
WWUS51 KRNK 081739
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
139 PM EDT WED AUG 8 2018

NCC169-VAC141-081815-
/O.CON.KRNK.SV.W.0154.000000T0000Z-180808T1815Z/
Stokes NC-Patrick VA-
139 PM EDT WED AUG 8 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR
NORTHEASTERN STOKES AND SOUTHEASTERN PATRICK COUNTIES...

At 138 PM EDT, a severe thunderstorm was located over Sandy Ridge,
moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 


Locations impacted include...
Sandy Ridge...
Prestonville...
Penns Store...
and Dillard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3645 8033 3657 8034 3662 8005 3654 8005
      3654 8004 3639 8005
TIME...MOT...LOC 1738Z 276DEG 26KT 3648 8015 

HAIL...1.00IN
WIND...60MPH
 
$$

JR
018 
WWUS51 KRNK 081756
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
156 PM EDT WED AUG 8 2018

NCC169-VAC141-081815-
/O.CON.KRNK.SV.W.0154.000000T0000Z-180808T1815Z/
Stokes NC-Patrick VA-
156 PM EDT WED AUG 8 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR
NORTHEASTERN STOKES AND SOUTHEASTERN PATRICK COUNTIES...

At 156 PM EDT, a severe thunderstorm was located near Ayersville,
moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Sandy Ridge...
Prestonville...
Penns Store...
and Dillard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3642 8017 3660 8015 3662 8005 3654 8005
      3654 8004 3639 8005
TIME...MOT...LOC 1756Z 276DEG 26KT 3646 7998 

HAIL...1.00IN
WIND...60MPH
 
$$

JR
801 
WWUS51 KRNK 081809
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
209 PM EDT WED AUG 8 2018

NCC169-VAC141-081819-
/O.EXP.KRNK.SV.W.0154.000000T0000Z-180808T1815Z/
Stokes NC-Patrick VA-
209 PM EDT WED AUG 8 2018

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN STOKES AND SOUTHEASTERN PATRICK COUNTIES WILL EXPIRE AT
215 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3642 8017 3660 8015 3662 8005 3654 8005
      3654 8004 3639 8005
TIME...MOT...LOC 1809Z 276DEG 26KT 3645 7989 

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:03 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 8, 1:03 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
103 PM EDT Wed Aug 8 2018

.SYNOPSIS...
High pressure across the region will give way to an approaching
weak cold front from the northwest later today and tonight. Showers
and thunderstorms will precede the boundary this afternoon and
evening before somewhat drier air works in on Thursday. A weak
secondary cold front should spill into the region by the end of
the week before stalling out into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 102 PM EDT Wednesday...Main change with this update was
to include enhanced wording for gusty winds and heavy rainfall
in thunderstorms this afternoon into this evening.

While isolated storms have indeed begun to develop within the
Blue Ridge and Alleghany Highlands areas, an increased/greater
coverage of thunderstorms is becoming more apparent in far
western WV into eastern KY/Cumberland Plateau in TN along a
convergence axis. Further west just east of Nashville, a
convectively-induced vort max continues to swirl to the
northeast and is resulting in a line of strong convection into
north-central TN. These two mesoscale sources of lift are
expected to encounter an even more favorable air mass across the
central Appalachians and Piedmont, where current surface-based
CAPEs are on the order of 3000-3500 J/kg per SPC mesoanalysis.
Storms should thus increase in number and potency around 2-5 pm
in our far western counties (southeast WV, Mountain Empire into
the mountains of northwest NC), then progress eastward into the
I-81 area/Blue Ridge corridor around 4-6 pm...and into the
foothills, Southside, NC Piedmont and central VA between 5 and 9
PM. Given that downdraft CAPEs are around 700-900 J/kg and
increasing, a few storms may be capable of wet downbursts
capable of isolated wind damage this afternoon/evening. With
rather elevated PWAT values, heavy rainfall is possible as well
but storms should be moving along to the east or northeast. All
that said, organized severe isn't likely given shear profiles
are only progged to be around 20 to 25 kts. Threat for stronger
storms currently looks greatest across the central and southern
half of the forecast area, roughly along/south of Route 460.
Overarching message is that there's increased confidence that a
few pulse storms may become strong to severe with gusty winds
this afternoon/evening, though not particularly organized. SPC
has maintained a Marginal Risk for severe with their 1630Z
update.

Only other change at this point was to increase dewpoints
especially west.

Previous discussion from 300 AM follows...

Upper trough across the Midwest will continue to slide east today
pushing an initial pre-frontal trough into the area from the west ahead
of trailing weak cold front that looks to arrive overnight. Still
uncertainty with the degree of convection ahead of these features given
only weak lift and best shear to the north despite a rather unstable
environment espcly east later today. Models do show more of a backing
scenario taking place aloft as seen ahead of pieces of shortwave energy
along the leading edge of the upper system. This suggests less
potential for a jump to the eastern lee trough with perhaps a
multicellular band or two crossing the mountains this afternoon before
a few clusters develop out east but likely late. Also appears best
convergence may develop/linger across the western mountains given
westerly flow so kept likely pops there, followed by a band of higher
pops headed off the Blue Ridge mid/late afternoon per latest HREF
model. Since this solution likely overdone given more support to the
north/west, maintained chance pops out across the piedmont at this
point. Forecast severe parameters also favor the north/northwest
sections for possible damaging winds as the best speed shear remains
from LYH north at this point. However if trends remain slower will have
to watch for perhaps better overlap of instability/shear and a more
pronounced broken band heading out of the mountains as the latest
NamNest suggests. Otherwise hot and humid ahead of front with highs
likely 90-94 east of the Blue Ridge, and 80s west pending how fast
clouds/convection get going.

Should see a split in showers this evening with whats left of the
afternoon coverage heading east by midnight, and some redevelopment
with the westerly upslope flow western mountains overnight as the 850
mb jet ramps up to 25-30 kts. However guidance varies on coverage over
the west given only weak residual instability and drying aloft, but
perhaps enough residual low level moisture to keep low clouds and
showers going. Thus kept a period of low likelys far west and high
chances east before removing clouds/pops east as downslope drying wins
out with the front nearby. Appears will see enough cooling aloft to
support lows in the low/mid 60s mountains with a few 50s deeper
valleys, while eastern sections only fall into the upper 60s to around
70 despite some clearing.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 300 AM EDT Wednesday...

The upper level pattern will be sluggish into the weekend, with a
western ridge and an eastern trof that will amplify and eventually
start to cut off over the Great Lakes later this weekend.

By Thursday the Appalachians and central mid Atlantic region will be in
westerly flow behind the cold front. This will bring a good amount of
upslope clouds and some showers to locations west of the Blue Ridge
through Thursday morning before the clouds dissipate by the afternoon.
While there will not be a great deal of surface based instability
around, some cooling aloft and orographic affects will help generate
some showers/thunder Thursday afternoon, especially west and south. The
situation looks somewhat similar for Friday, though the chances for
SHowers/storms will be biased to west of the Blue Ridge as some extra
short wave energy works in from the north and west. By Saturday the
upper trof will start amplifying and pushing south. This will start to
drive a surface wave up through the southeastern US and bring a more
widespread chance for showers/storms to the area for Saturday.
Convective dynamics are not impressive through the first part of the
weekend so the threat for any severe weather will be quite low.

Temperatures look to be right around seasonal norms through the period
with mid/upper 80s east of the Blue Ridge and upper 70s/lower 80s to
the west.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 155 PM EDT Tuesday...

Models continued to advertise the same synoptic pattern over
the weekend as the past few runs, with an upper low closing off
over the Ohio Valley and Great Lakes. The Canadian showed little
movement of the upper low but the ECMWF and GFS have the low
lifting northeast and becoming an open wave by Tuesday. WPC
favors this more progressive solution.

This is a mild and wet pattern for the Mid Atlantic region with
deep southwest winds keeping moisture over the area, especially
Saturday and Sunday. A push of drier air works into the region
behind a front that comes through late Monday. Will keep
probability of precipitation behind the second front confined
to the western upslope area in the mountains.

Confidence was average for temperatures and below average for
timing of precipitation.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 102 PM EDT Wednesday...

Generally VFR outside of thunderstorms this aftn-early evening,
and with MVFR-IFR mist/mountain stratus overnight.

Building VFR cumulus with isolated storms presently along the
Blue Ridge/western mountains, but an increase in thunderstorm
coverage toward scattered/numerous is expected as upper-level
disturbance over eastern TN interacts with increasingly unstable
air mass. Window for thunderstorms - a few strong with
temporary IFR visbys and gusty downdrafts producing localized
turbulence, is between 21-02z, earlier in the west and later
side of that window in the Piedmont. Have tried to indicate VCTS
with temporary TSRA to indicate window when temporal threat may
be greatest...but while confidence is moderate to high on storm
development, timing is low/moderate. Likelihood that ground
will be damp from thunderstorms should increase the prospect of
fog in the Piedmont overnight as west winds behind the
expected convective line clear things out, and have indicated
MVFR/IFR BR for Lynchburg, Danville and Blacksburg. Mountain
stratus/MVFR should prevail at Bluefield and potentially at
Lewisburg, which opens question on fog prospects at Lewisburg if
they can't fully clear. Have indicated a tempo MVFR mist at
Lewisburg as a low-confidence hedge, but this may need
refinement. Outside of thunderstorms, winds west-southwest/west
4-7 kts tending light west/northwest overnight.

Any fog burns off by 12z revealing VFR cumulus clouds Thursday.
Stratus at Bluefield may linger until late morning. May see a
few showers or thunderstorms start to develop very late in the
TAF but expected coverage thru 18z didn't warrant mention of
VCSH/VCTS at this point.

Overall confidence in the TAF is moderate.

Extended...

Boundary should spill south by Thursday with the focus for
convection heading into the Carolinas Thursday afternoon into
Friday as the front stalls across the southern Appalachians.

There is a lot of uncertainty in the forecast for the weekend.
Models are hinting at a cutoff low forming over the region
which suggests a wet pattern for the Mid-Atlantic and greater
potential for sub-VFR. Just not sure how much of an impact this
will have attm to Cigs/Vsbys this weekend.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH
NEAR TERM...AL/JH
SHORT TERM...MBS
LONG TERM...AMS
AVIATION...AL/JH
Hazardous weather outlook, Aug 8, 4:23 AM EDT, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
423 AM EDT Wed Aug 8 2018

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-090830-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
423 AM EDT Wed Aug 8 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Strong to isolated severe thunderstorms containing primarily
damaging winds will be possible this afternoon and evening. Locally
heavy rainfall may also accompany some of the stronger storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 8, 12:38 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1238 PM EDT WED AUG 8 2018

NCZ003-004-VAZ032-081730-
Stokes-Surry-Patrick-
1238 PM EDT WED AUG 8 2018

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN SURRY...NORTHWESTERN STOKES AND SOUTHWESTERN PATRICK
COUNTIES...

Until 130 PM EDT.

At 1237 PM EDT, a strong thunderstorm was located over Flat Rock,
moving east at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Mount Airy...
Flat Rock...
Stuart...
Francisco...
and Ararat.

LAT...LON 3649 8070 3656 8064 3656 8061 3659 8062
      3662 8059 3665 8024 3638 8026
TIME...MOT...LOC 1637Z 277DEG 20KT 3653 8056

JR
Special weather statement, Aug 8, 12:57 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1257 PM EDT WED AUG 8 2018

VAZ007-009-010-081800-
Tazewell-Bland-Smyth-
1257 PM EDT WED AUG 8 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHERN SMYTH...TAZEWELL AND SOUTHWESTERN BLAND COUNTIES...

Until 200 PM EDT.

At 1257 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Glen Burke to near Lebanon. Movement
was east at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Richlands...
Tazewell...
Cedar Bluff...
Ceres...
and Burkes Garden.

LAT...LON 3715 8190 3716 8187 3717 8186 3720 8176
      3724 8174 3724 8172 3720 8168 3721 8156
      3723 8153 3721 8127 3700 8131 3696 8138
      3690 8133 3688 8133 3693 8183 3695 8182
      3696 8178 3705 8182 3711 8189
TIME...MOT...LOC 1657Z 277DEG 33KT 3718 8193 3687 8206

JR
Special weather statement, Aug 8, 1:11 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
111 PM EDT WED AUG 8 2018

VAZ007-WVZ042-043-081800-
Tazewell-Mercer-Summers-
111 PM EDT WED AUG 8 2018

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN TAZEWELL...SOUTHWESTERN SUMMERS AND MERCER COUNTIES...

Until 200 PM EDT.

At 111 PM EDT, a strong thunderstorm was located near Coaldale,
moving east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bluefield...
Princeton...
Athens...
Matoaka...
and Camp Creek.

This includes The following Location Mercer County Airport.

LAT...LON 3724 8151 3726 8150 3725 8148 3727 8145
      3727 8142 3731 8140 3732 8137 3742 8131
      3742 8128 3746 8131 3747 8128 3750 8126
      3751 8122 3753 8121 3753 8085 3726 8116
      3723 8124 3721 8129 3722 8153
TIME...MOT...LOC 1711Z 276DEG 28KT 3737 8141

JR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:52 PM EDTSpecial Weather StatementRNKTazewell53 min
Aug 8, 12:57 PM EDTSpecial Weather StatementRNKTazewell63 min
Aug 8, 1:35 PM EDTSpecial Weather StatementRNKMontgomery40 min
Aug 8, 1:41 PM EDTSpecial Weather StatementRNKBedford, Campbell49 min
Aug 8, 1:53 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Grayson, Pulaski, Smyth, Tazewell and 1 more67 min
Aug 8, 1:55 PM EDTSpecial Weather StatementRNKGiles65 min
Aug 8, 2:11 PM EDTSpecial Weather StatementRNKHenry64 min
Aug 8, 2:14 PM EDTSpecial Weather StatementRNKGrayson46 min
Aug 8, 2:19 PM EDTSpecial Weather StatementRNKFranklin56 min
Aug 8, 2:31 PM EDTSpecial Weather StatementRNKAppomattox, City of Lynchburg59 min
Aug 8, 2:43 PM EDTSevere Thunderstorm WarningRNKHalifax, Henry, Pittsylvania, City of Danville62 min
Aug 8, 2:54 PM EDTSpecial Weather StatementRNKMontgomery, Pulaski, Roanoke, City of Radford66 min
Aug 8, 3:05 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery, Pulaski40 min
Aug 8, 3:10 PM EDTSpecial Weather StatementRNKGrayson65 min
Aug 8, 3:16 PM EDTSpecial Weather StatementRNKFranklin, Pittsylvania59 min
Aug 8, 3:39 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin51 min
Aug 8, 3:40 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville49 min
Aug 8, 4:04 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville56 min
Aug 8, 4:09 PM EDTSpecial Weather StatementRNKCampbell66 min
Aug 8, 4:35 PM EDTSpecial Weather StatementRNKPittsylvania55 min
Aug 8, 4:40 PM EDTSpecial Weather StatementRNKCharlotte50 min
Aug 8, 5:03 PM EDTSpecial Weather StatementRNKCampbell27 min
Aug 8, 5:28 PM EDTSpecial Weather StatementRNKCharlotte32 min
Aug 8, 6:49 PM EDTSpecial Weather StatementRNKBuckingham56 min
Aug 8, 7:22 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham53 min
Aug 7, 8:04 PM EDTSpecial Weather StatementRNKWatauga41 min
Aug 7, 8:11 PM EDTSpecial Weather StatementRNKYadkin49 min
Aug 7, 8:33 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin57 min
Aug 7, 8:45 PM EDTSpecial Weather StatementRNKStokes45 min
Aug 7, 9:01 PM EDTSpecial Weather StatementRNKStokes44 min
Aug 7, 9:34 PM EDTAreal Flood AdvisoryRNKRockingham38 min
Aug 7, 9:50 PM EDTSpecial Weather StatementRNKRockingham25 min
Aug 7, 10:09 PM EDTFlash Flood WarningRNKRockingham3 hr
Aug 8, 12:38 PM EDTSpecial Weather StatementRNKStokes52 min
Aug 8, 1:33 PM EDTSpecial Weather StatementRNKStokes, Surry57 min
Aug 8, 2:06 PM EDTSevere Thunderstorm WarningRNKStokes, Surry43 min
Aug 8, 2:17 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham58 min
Aug 8, 3:12 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham63 min
Aug 8, 3:45 PM EDTSpecial Weather StatementRNKWilkes60 min
Aug 8, 4:20 PM EDTSpecial Weather StatementRNKSurry, Wilkes40 min
Aug 8, 4:58 PM EDTSpecial Weather StatementRNKStokes, Surry, Wilkes, Yadkin47 min
Aug 8, 5:19 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin56 min
Aug 8, 5:33 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes42 min
Aug 8, 5:52 PM EDTFlash Flood WarningRNKStokes, Surry113 min
Aug 8, 6:14 PM EDTSpecial Weather StatementRNKRockingham46 min
Aug 8, 6:16 PM EDTSpecial Weather StatementRNKCaswell59 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.